A mathematical model of black rhino translocation strategy

Dipo Aldila, Ashleigh Jane Hutchinson, Matthew Woolway, Norman Owen-Smith, Edy Soewono

Research output: Contribution to journalArticlepeer-review

4 Citations (Scopus)


A deterministic mathematical model of the black rhino population in South Africa will be discussed. The model is constructed by dividing the black rhino population into multiple patches. The impact of human intervention on different translocation strategies is incorporated into the model. It is shown that, when implemented correctly, translocation can accelerate the growth rate of the total black rhino population. Equilibrium points are shown with their local stability criteria.

Original languageEnglish
Pages (from-to)104-115
Number of pages12
JournalJournal of Mathematical and Fundamental Sciences
Issue number1
Publication statusPublished - 1 Jan 2015


  • Black rhino
  • Deterministic model
  • Equilibrium points
  • South Africa
  • Translocation strategy


Dive into the research topics of 'A mathematical model of black rhino translocation strategy'. Together they form a unique fingerprint.

Cite this